Alert archive / Tennessee / Wind Chill Advisories in 2015

Wind Chill Advisory 1, NWS Nashville, TN

January 7, 201538 counties in Tennessee

NWS Nashville, TN issued this wind chill advisory at Jan 7, 2015, 2:41 AM CST for 38 counties in Tennessee. It took effect at Jan 7, 2015, 3:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2015, 2:41 AM CST (08:41 UTC)
In effect from
Jan 7, 2015, 3:00 PM CST
Expired
Jan 8, 2015, 9:00 AM CST
In force
18 hr
Issued by
NWS Nashville, TN
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1077 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

210 
WWUS44 KOHX 070841
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
241 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY THIS AFTERNOON INTO THURSDAY MORNING...

.AN ARCTIC COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE
TODAY...BRINGING GUSTY NORTH WINDS OF 15 TO 25 MPH AND
TEMPERATURES FALLING INTO THE TEENS AND SINGLE DIGITS. THESE GUSTY
WINDS COMBINED WITH THE VERY COLD TEMPERATURES WILL CAUSE WIND
CHILLS WELL BELOW ZERO AT TIMES.

TNZ005>011-023>034-056>066-075-077>080-093>095-080600-
/O.NEW.KOHX.WC.Y.0001.150107T2100Z-150108T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
241 AM CST WED JAN 7 2015

...WIND CHILL ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
CST THURSDAY. 

* WIND CHILL VALUES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

55
3 follow-up statements
464 
WWUS44 KOHX 072045
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
245 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY UNTIL 9 AM THURSDAY MORNING...

.AN ARCTIC COLD FRONT WILL BRING GUSTY NORTH WINDS OF 15 TO 25
MPH AND TEMPERATURES FALLING INTO SINGLE DIGITS TONIGHT. THESE
GUSTY WINDS COMBINED WITH THE VERY COLD TEMPERATURES WILL CAUSE
WIND CHILLS WELL BELOW ZERO AT TIMES.

TNZ005>011-023>034-056>066-075-077>080-093>095-080600-
/O.CON.KOHX.WC.Y.0001.150107T2100Z-150108T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
245 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILL VALUES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
895 
WWUS44 KOHX 080159
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
759 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY UNTIL 9 AM THURSDAY MORNING...

.AN ARCTIC COLD FRONT WILL BRING GUSTY NORTH WINDS OF 15 TO
25 MPH AND TEMPERATURES FALLING INTO SINGLE DIGITS TONIGHT. THESE
GUSTY WINDS COMBINED WITH THE VERY COLD TEMPERATURES WILL CAUSE
WIND CHILLS WELL BELOW ZERO AT TIMES.

TNZ005>011-023>034-056>066-075-077>080-093>095-081200-
/O.CON.KOHX.WC.Y.0001.000000T0000Z-150108T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
759 PM CST WED JAN 7 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
THURSDAY...

* WIND CHILL VALUES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

13
186 
WWUS44 KOHX 080808
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
208 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY UNTIL 9 AM THURSDAY MORNING...

.LIGHT NORTH WINDS COMBINED WITH TEMPERATURES ONLY IN THE SINGLE
DIGITS WILL CREATE WIND CHILLS BELOW ZERO AT TIMES THIS MORNING.

TNZ005>011-023>034-056>066-075-077>080-093>095-081500-
/O.CON.KOHX.WC.Y.0001.000000T0000Z-150108T1500Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
208 AM CST THU JAN 8 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WIND CHILL VALUES...ZERO TO 10 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

55

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this wind chill advisory went out at Jan 7, 2:34 AM CST, 7 minutes earlier.

Area forecast discussion, Jan 7, 2:34 AM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
234 AM CST WED JAN 7 2015

.DISCUSSION...

LATEST RADAR IMAGERY SHOWS BANDS OF LIGHT SNOW APPROACHING MIDDLE
TENNESSEE FROM THE NORTHWEST AHEAD OF THE MAIN ARCTIC COLD FRONT
LOCATED NEAR STL. REPORTS FROM THE PAH CWA INDICATE A FEW REPORTS
OF SLICK SPOTS ON ROADWAYS...BUT HIGH SNOW RATIOS DUE TO THE COLD
DRY AIR IN PLACE SHOULD KEEP SNOW ON THE DRY FLUFFY SIDE AND LIMIT
ANY ROAD PROBLEMS...DESPITE TEMPERATURES BEING WELL BELOW FREEZING
THIS MORNING. ALL SNOW IS EXPECTED TO BE OUT OF THE AREA AROUND
15Z OR SO.

OTHERWISE...THE DEEP FREEZE STARTS TODAY AS ARCTIC FRONT
ARRIVES LATER THIS MORNING...CAUSING TEMPERATURES TO STEADILY
FALL THROUGH THE DAY THANKS TO STRONG CAA. TIGHT PRESSURE
GRADIENT BEHIND THE FRONT WILL BRING GUSTY NORTHWEST WINDS CLOSE
TO BUT UNDER WIND ADVISORY CRITERIA...AND WILL HOLD OF ON ISSUING
ONE AT THIS TIME. HOWEVER...THESE GUSTY WINDS COMBINED WITH THE
COLD TEMPERATURES WILL BRING WIND CHILLS DOWN BELOW ZERO LATER
THIS AFTERNOON...AND NEAR TO BELOW OUR WIND CHILL ADVISORY
CRITERIA OF -5 TONIGHT. THUS IN COORDINATION WITH SURROUNDING
OFFICES WILL ISSUE A WIND CHILL ADVISORY FROM LATE THIS AFTERNOON
INTO THURSDAY MORNING. LOW TEMPS STILL LOOK TO BOTTOM OUT IN THE
SINGLE DIGITS TONIGHT AS SURFACE HIGH MOVES RIGHT OVER THE MID
STATE AND WINDS GO CALM UNDERNEATH CLEAR SKIES.

MODELS HAVE CONTINUED TO TREND COLDER WITH TEMPERATURES THROUGH
SUNDAY...AND NOW APPEARS TEMPERATURES NEAR TO BELOW FREEZING WILL
LAST ACROSS MUCH OF THE NORTHERN HALF OF THE MID STATE UNTIL
SUNDAY AFTERNOON...WHILE SOUTHERN ZONES SHOULD RISE ABOVE FREEZING
FRIDAY AFTERNOON. LOWS IN THE SINGLE DIGITS APPEAR LIKELY AGAIN
SATURDAY MORNING AS A SECONDARY ARCTIC SURGE COMES DOWN THE PIKE.
BY SUNDAY...MOISTURE BEGINS RETURNING NORTHWARD FROM THE GULF ATOP
THE SLOWLY MODIFYING ARCTIC AIRMASS. MAJOR UNCERTAINTY REMAINS ON
HOW THIS SITUATION WILL EVOLVE EARLY NEXT WEEK AS MODELS REMAIN
WILDLY DIFFERENT ON EXTENT OF PRECIP AND TEMPS...WITH ECMWF MUCH
WARMER AND WETTER THAN THE GFS. FOR NOW...WILL CONTINUE TO KEEP
POPS IN THE SLIGHT TO CHANCE CATEGORY AND MENTION RAIN OR FREEZING
RAIN POSSIBLE DUE TO THE UNCERTAINTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      23   4  24  18 /  30   0   0   0
CLARKSVILLE    21   1  23  18 /  30   0   0   0
CROSSVILLE     21   1  23  15 /  30   0   0   0
COLUMBIA       24   4  25  17 /  20   0   0   0
LAWRENCEBURG   25   5  25  16 /  20   0   0   0
WAVERLY        21   2  24  17 /  20   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 3 PM THIS AFTERNOON TO 9 AM CST
THURSDAY FOR TNZ005>011-023>034-056>066-075-077>080-093>095.

&&

SHAMBURGER
Hazardous weather outlook, Jan 6, 5:01 AM CST, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CST TUE JAN 6 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-071115-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
501 AM CST TUE JAN 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

AN ARCTIC COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE LATE
TONIGHT INTO WEDNESDAY...WITH POTENTIAL FOR SOME LIGHT SNOW ALONG
THE FRONT. A DUSTING OF SNOW IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AN ARCTIC COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE EARLY
WEDNESDAY...WITH POTENTIAL FOR SOME LIGHT SNOW ALONG THE
FRONT. A DUSTING OF SNOW IS POSSIBLE.

GUSTY NORTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH ARE
EXPECTED ON WEDNESDAY BEHIND THE FRONT...AND A WIND ADVISORY MAY
BE NECESSARY.

THE GUSTY NORTH WINDS COMBINED WITH THE BITTERLY COLD TEMPERATURES
IN TEENS AND SINGLE DIGITS WEDNESDAY INTO WEDNESDAY NIGHT WILL
CREATE WIND CHILLS BELOW ZERO AT TIMES...AND A WIND CHILL ADVISORY
MAY BE REQUIRED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY MEASURABLE SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

55

In the hours before

Special weather statement, Jan 6, 11:43 PM CST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1143 PM CST TUE JAN 6 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-071200-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...
BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...
SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO...
LAWRENCEBURG...PULASKI
1143 PM CST TUE JAN 6 2015

...BITTER COLD MOVING INTO THE MID STATE...

AN ARCTIC COLD FRONT WILL SWEEP THROUGH THE MID STATE
EARLY WEDNESDAY...BRINGING AN EXTENDED PERIOD OF SUBFREEZING
TEMPERATURES AND THE COLDEST WEATHER SINCE JANUARY 2014.

WEDNESDAY MORNING TEMPERATURES WILL BE IN THE UPPER TEENS TO MID
20S...AND TEMPERATURES WILL DROP INTO THE TEENS ACROSS ALL OF THE
MID STATE BY LATE WEDNESDAY. THE COLD AIR ON WEDNESDAY WILL BE
ACCOMPANIED BY NORTHWEST WINDS AT 15 TO 25 MPH...WITH A FEW GUSTS
OVER 30 MPH. THIS WILL CAUSE WIND CHILL VALUES TO DIVE BELOW ZERO
DURING THE AFTERNOON AND EVENING HOURS. WIND CHILLS IN THE 0 TO
-5 DEGREE RANGE WILL BE COMMON ACROSS THE AREA LATE WEDNESDAY.

WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT INTO THURSDAY
MORNING...BUT ACTUAL AIR TEMPERATURES WILL DROP INTO THE FRIGID
SINGLE DIGITS.

TEMPERATURES ARE NOT EXPECTED TO RISE ABOVE FREEZING UNTIL FRIDAY
AFTERNOON FOR AREAS SOUTH OF I-40...AND TEMPERATURES MAY REMAIN
BELOW FREEZING UNTIL SATURDAY OR EVEN SUNDAY FOR LOCATIONS NORTH
OF I-40.

ALL PREPARATIONS SHOULD BE COMPLETED QUICKLY FOR THIS UPCOMING
LONG DURATION OF SUBFREEZING TEMPERATURES. ENSURE WATER PIPES ARE
PROPERLY PROTECTED FROM THE COLD...AND OUTDOOR ANIMALS HAVE
ADEQUATE SHELTER. MAKE SURE HEAT SOURCES ARE WORKING PROPERLY.
CHECK THAT MOTOR VEHICLES HAVE PROPER LEVELS OF ANTIFREEZE AND AIR
PRESSURE IN TIRES. IF GOING OUTDOORS...WEAR LAYERS OF CLOTHING TO
PROTECT FROM THE COLD WEATHER.

13

Nearby

Wind Chill Advisories in Tennessee, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.